Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Child had diarrhea. Took Smecta. Pooing is difficult and painful. Cause?

Hi, my 15 months son was infected with a virus that leads to diarrhea with mucous and blood stool. Lasted about 2 days and during these times, doc prescribed smecta (in which he took for around 3 days). Now he is back to normal but he is pooing very frequently (say around 6-7 times daily), but the stool is normal, but as usual he is finding it difficult and painful. And it's been going on for 3 days.

May i know what could be the cause of it? Was it the side effect of smecta or what could be the other possibilities?
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

Smecta can cause development or worsening of constipation. By your description it appears that your son has developed constipation and some stool is passing around the hard stool which is causing pain. I suggest that you get him examined rectally so that if any hard stool is there it can be digitally removed or he may be prescribed some suppository to relieve the impacted stool.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Thu, 25 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor